Alert archive / Mississippi / Flash Flood Warnings in 1999
Flash Flood Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 25, 1999, 6:30 PM CDT for Wayne County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1999, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 25, 1999, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 252329 FFWMOB MSC153-260145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 845 PM CDT * AT 625 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DRIFTING SLOWLY SOUTHWEST OVER SOUTHERN WAYNE COUNTY. THESE THUNDERSTORMS ARE PRODUCING HOURLY RAINFALL TOTALS BETWEEN 3 AND 4 INCHES. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE SOUTHERN PART OF COUNTY...AS WELL AS FLOODING OF AREA ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. MOTORISTS SHOULD NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:45 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN JUL 25 1999 MODELS REMAIN CONSISTENT IN SLIGHTLY LOWER UPPER GEOPOTENTIAL HEIGHTS OVER SERN US WITH GENERAL WEAKNESS ALOFT AS UPR TROUGH MOVES OFF EAST COAST AND LARGE MID/UPPER HIGH REMAINS PARKED OVER PLAINS STATES. SLIGHT WEAKNESSES IN SFC PRES FIELD CONTINUES TO BE REFLECTED OVER SE US AS A RESULT THROUGH TONIGHT...BUT BY MONDAY UPPER TROF MOVES E AND SFC HIGH PRES BEGINS TO BUILD OVER ERN GULF AND SE STATES. SUBSIDENCE ALSO BEGINS TO DEVELOP OVER SERN STATES BY LATE MONDAY IN WAKE OF DEPARTING UPPER TROUGH AS UPPER HIGH REMAINS IN PLACE OVER CENTRAL US. CONVECTIVE COMPLEX CURRENTLY MOVG S AND W ACROSS ERN HALF OF FCST AREA UNDER REGION OF COOLER TEMPS ALOFT AS INDICATED BY RUC 500MB TEMP GUIDANCE...AND EXPECT THIS FEATURE TO CONTINUE RAIN CHANCES OVER ERN ZONES THIS EVENING WITH LOWER POPS W TONIGHT. OTHERWISE...MON THROUGH TUE...PCPN FCST WILL PRIMARILY RELATED TO MESOSCALE FORCING ALONG SEA/LAND BREEZE INTERACTIONS AND AFTERNOON HEATING. WITH DRIER AIR FILTERING INTO REGION BY END OF PERIOD AND INTO EXTENDED TIME FRAME...EXPECT FEWER SHRA/TSRA. MANY LOCATIONS RAIN COOLED THIS AFTERNOON...BUT EVEN THOSE AREAS THAT HAVE NOT RECEIVED ANY RAINFALL COOLER THAN PAST FEW DAYS. EXPECT THIS SLIGHTLY COOLER TREND TO CONTINUE THIS PERIOD. LIKE FAN POPS FOR TONIGHT...BUT FWC LOOKS BETTER FOR REMAINDER OF PERIOD. FWC/FAN BOTH OVER DID TEMPS FOR THIS AFTERNOON. WILL UNDERCUT GUIDANCE MAX TEMPS SLIGHTLY THIS PERIOD...BUT MIN TEMPS LOOK REASONABLE. PRELIM NUMBERS FOLLOW... MOB BB 074/092 073/093 074 12232 PNS BB 076/090/075/091 075 12232 GZH BB 073/093 072/094 072 12432 DTS BB 075/090 076/091 075 12232 61A BB 072/093 071/094 071 12432 2RO BB 073/093 072/094 072 12232 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CAMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY) 12
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:42 PM CDT | Severe Thunderstorm Warning | MOB | George | 63 min |
| Jul 25, 6:50 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 55 min |
Nearby
Flash Flood Warnings in Mississippi, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.